Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 20, 2020, 9:12 AM EDT for Levy County, Florida. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2020, 9:12 AM EDT (13:12 UTC)
- Expired
- Apr 20, 2020, 9:30 AM EDT
- In force
- 18 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Levy County, FL
The radar
The Tampa radar (KTBW), 161 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 9:20 AM EDT | TSTM WND DMG | 5 Ese Lebanon, FL | CALLER REPORTED TREE DAMAGE ON CR336 NEAR CR 337 BLOCKING BOTH LANES NEAR RAINBOW LAKE ESTATES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:02 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 1.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 22.1
The text
As transmitted.
767
WUUS52 KTBW 201312
SVRTBW
FLC075-201330-
/O.NEW.KTBW.SV.W.0009.200420T1312Z-200420T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
912 AM EDT Mon Apr 20 2020
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Southeastern Levy County in northern Florida...
* Until 930 AM EDT.
* At 912 AM EDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Williston Highlands to 9 miles
southwest of Rainbow Lakes Estates, moving east at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Inglis and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2919 8275 2921 8254 2921 8250 2922 8240
2920 8253 2904 8254 2903 8256 2903 8271
TIME...MOT...LOC 1312Z 264DEG 46KT 2920 8262 2907 8258
HAIL...0.88IN
WIND...60MPH
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 7:46 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 20, 7:46 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
746 AM EDT Mon Apr 20 2020
.UPDATE...
...MESOSCALE DISCUSSION...
A line of storms associated with an advancing cold front are just
arriving in offshore waters and northern Levy County. Environmental
conditions ahead of the line remain favorable for storms to
maintain current strength and even possibly intensify.ML CAPE
values are on the order of 3000J/KG. As little as a few hundred
J/KG is sufficient, so there is plenty of instability for storms
to work with. Both shear and helicity are of lower magnitudes, but
sufficient. Bulk shear values are between 50 to 60kts, which are
enough to sustain storms. Helicity values are running in the
200-250 range, which is strong enough to support organized storms
and a brief tornado cannot but completely ruled out.
A severe thunderstorm watch is now in effect given the environment
that is reasonably favorable for damaging winds. Favorable
conditions will continue to exist for the next few hours, but upper-
level energy is expected to move away from our area later today,
reducing the threat as the line pushes southward. There will still
be enough support for the sustainment of storms, though, so we'll
continue to monitor storms as they make their way southward.
&&
.AVIATION...
A line of storms will be approaching all terminals later today, but
before they do, a strong gradient will lead to gusty conditions from
the SW at TAF sites. While still a little too uncertain to mention
in TAFs, brief periods of MVFR are also possible as storms pass
airports, and some lingering MVFR conditions are still likely for
the next couple hours before heating begins to lift ceilings.
&&
.MARINE...
Hazardous boating conditions will exist through the morning and into
the afternoon hours as a line of storms moves through coastal
waters. These will be capable of producing strong winds, and
frequent lightning. A Severe Thunderstorm Watch is in effect for
portions of coastal waters. Ahead of the line, strong winds will
lead to rough seas. A Small Craft Advisory is in effect for northern
and central offshore waters along with Tampa Bay.
&&
.Preliminary Point Temps/PoPs...
TPA 84 67 85 66 / 70 20 0 0
FMY 88 72 88 66 / 30 50 20 0
GIF 87 65 88 62 / 70 20 0 0
SRQ 86 69 85 66 / 60 40 0 0
BKV 84 63 85 60 / 80 10 0 0
SPG 85 68 85 67 / 70 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday afternoon for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Lake Wind Advisory until 7 PM EDT this evening for Coastal
Charlotte-Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
Inland Charlotte-Inland Citrus-Inland Hernando-Inland
Hillsborough-Inland Lee-Inland Levy-Inland Manatee-Inland
Pasco-Inland Sarasota-Pinellas-Polk-Sumter.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Tampa Bay waters-Waters from Englewood to Tarpon
Springs FL out 20 to 60 NM-Waters from Tarpon Springs to
Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...97/Flannery
UPPER AIR...24/Hubbard
DECISION SUPPORT...27/ShiveleyHazardous weather outlook, Apr 20, 5:22 AM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 522 AM EDT Mon Apr 20 2020 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202130- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 522 AM EDT Mon Apr 20 2020 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... A cold front will bring a line of thunderstorms through the region today and tonight. These storms will be capable of producing gusty winds...locally heavy rains...and deadly lightning strikes. Additionally...some storms could be severe and the region is under a marginal risk for severe weather. ...COASTAL FLOOD IMPACT... Minor coastal flooding will be possible today...mainly for Levy and Citrus Counties. The greatest threat will be during the high tide cycle between 11 am and 2 pm. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Southwest winds of around 20 knots will lead to hazardous boating conditions. Winds are forecast to subside tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Carlisle
In the hours before
Special weather statement, Apr 20, 7:33 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
733 AM EDT Mon Apr 20 2020
FLZ139-239-201215-
Coastal Levy FL-Inland Levy FL-
733 AM EDT Mon Apr 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LEVY COUNTY UNTIL
815 AM EDT...
At 731 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross City to near Fowlers Bluff. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chiefland, Fowlers Bluff, Andrews, Manattee Road, East Bronson,
Fanning Springs and Manatee Springs State Park.
A Severe Thunderstorm Watch remains in effect until 300 PM EDT for
northern Florida.
LAT...LON 2958 8278 2956 8275 2957 8266 2954 8265
2954 8256 2949 8256 2937 8304 2938 8305
2940 8302 2942 8303 2942 8302 2945 8301
2947 8298 2952 8298 2952 8297 2954 8298
2956 8295 2959 8294
TIME...MOT...LOC 1131Z 251DEG 76KT 2969 8318 2943 8297
TBWLocal storm report, Apr 20, 8:50 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
850 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 AM TSTM WND GST CEDAR KEY 29.15N 83.04W
04/20/2020 E53 MPH GMZ850 FL MESONET
WXSTEM IN CEDAR KEY REPORTED 53MPH WIND
GUST.
&&Local storm report, Apr 20, 8:59 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
859 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND GST 1 SSE CEDAR KEY 29.14N 83.03W
04/20/2020 M52 MPH GMZ850 FL BUOY
BUOY STATION CKYF1 CEDAR KEY, FL.
&&Local storm report, Apr 20, 9:09 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
909 AM EDT MON APR 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 2 NNE CEDAR KEY 29.18N 83.02W
04/20/2020 LEVY FL LAW ENFORCEMENT
CEDAR KEY PD REPORTED DOWN TREE NEAR
WILDLIFE REFUGE.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:33 AM EDT | Special Marine Warning | TBW | 117 min | |
| Apr 20, 7:33 AM EDT | Special Weather Statement | TBW | Levy | 42 min |
| Apr 20, 8:00 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 45 min |
| Apr 20, 8:43 AM EDT | Severe Thunderstorm Warning | TBW | Levy | 32 min |
| Apr 20, 9:25 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Apr 20, 9:29 AM EDT | Special Weather Statement | TBW | Citrus | 31 min |
| Apr 20, 9:37 AM EDT | Special Weather Statement | TBW | Citrus, Sumter | 38 min |
| Apr 20, 9:44 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Levy, Sumter | 16 min |
| Apr 20, 10:09 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Sumter | 36 min |
| Apr 20, 10:33 AM EDT | Tornado Warning | TBW | Sumter | 27 min |
| Apr 20, 10:50 AM EDT | Special Weather Statement | TBW | Sumter | 40 min |
| Apr 20, 11:07 AM EDT | Special Weather Statement | TBW | Pasco | 38 min |
| Apr 20, 11:15 AM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas | 30 min |
| Apr 20, 11:27 AM EDT | Special Marine Warning | TBW | 2 hr | |
| Apr 20, 11:40 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 50 min |
| Apr 20, 11:48 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas, Polk, Sumter | 27 min |
| Apr 20, 12:09 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas, Polk, Sumter | 36 min |
| Apr 20, 12:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Pinellas | 31 min |
| Apr 20, 12:33 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Apr 20, 12:41 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 34 min |
| Apr 20, 12:56 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 34 min |
| Apr 20, 1:05 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 25 min |
| Apr 20, 1:11 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 34 min |
| Apr 20, 1:25 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Polk | 35 min |
| Apr 20, 1:26 PM EDT | Special Marine Warning | TBW | 2 hr | |
| Apr 20, 1:27 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Manatee | 33 min |
| Apr 20, 1:55 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 35 min |
| Apr 20, 2:00 PM EDT | Special Weather Statement | TBW | Hardee, Manatee | 45 min |
| Apr 20, 2:42 PM EDT | Special Weather Statement | TBW | Highlands | 48 min |
| Apr 20, 3:29 PM EDT | Special Weather Statement | TBW | Highlands | 31 min |
| Apr 20, 3:33 PM EDT | Special Marine Warning | TBW | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.